MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT; INFANT CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT; INFANT CATHETER KIT
Catalog Number 0035630
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the patient developed a uti after use of the catheter.The catheter kit was missing the iodine swab sticks; an iodine replacement was not used prior to use of the catheter.Reportedly the catheter kit did contain a warning sticker explaining that the swab sticks would be missing but this was not noticed until after the catheter had been used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use was found adequate and states the following: "infant and pediatric cath kits information for use caution: read all instructions prior to use.Indications: bladder catheterization is performed when a sterile urine sample is needed and a clean catch specimen cannot be obtained.Warnings: the catheter should never be forced if resistance is felt.Trauma to the bladder (false passage) can be prevented by adequately lubricating the catheter and stretching the penis to straighten the urethra.Sterile: sterile unless package is opened or damaged.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Instructions: 1.Open plastic wallet, which may be used as a sterile field.The following four steps apply only to male catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Cleanse the penis with povidone-iodine swabs, starting with the meatus and moving in a proximal direction.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Hold the penis perpendicular to the body to straighten the penile urethra and help prevent false passage.Advance the catheter carefully until urine appears.A slight resistance may be felt as the catheter passes the external sphincter.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner.The following four steps apply only to female catheterization: 2.Place the infant supine, with the thighs abducted (frog-leg position).3.Separate the labia and cleanse the area around the meatus with the povidone-iodine swabs.Use anterior-to-posterior strokes to prevent fecal contamination.4.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.5.Place the tip of the catheter in sterile lubricant.Spread the labia with two fingers and carefully advance the catheter until urine appears.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.6.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.7.Fill out label and place on centrifuge tube.Send to lab in normal manner.".

Brand Name
DAVOL® INFANT CATH KIT
Common Device Name
INFANT CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7953708
Report Number1018233-2018-04677
Device Sequence Number427803
Product Code FFH
UDI-Device Identifier00801741045844
UDI-Public(01)00801741045844
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number0035630
Device Lot NumberNGCS1862
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;